MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 10/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).E3 initial reporter occupation: lawyer.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised due to pain.Update rec'd 5/25/2016: litigation received.Litigation also alleges discomfort, metallosis, and elevated metal ions.The stem is being added to the complaint.A doi was provided.This complaint was updated on: (b)(6) 2016.Update ad (b)(6) 2018: com-(b)(4) has been re-opened under pc-(b)(4) due to the receipt of ppf and medical records.Ppf alleges of pseudotumor, fracture bone, abductor muscle repair, infection requiring iv antibiotic and loosening of stem.After review of medical records for the mdr reportability, patient was revised to address painful right hip metal-on-metal implant.Stem, head and cup was updated.Liner was added due to alleges infection.Date of revision in right hip was updated to (b)(6) 2015.Revision in left hip was captured under pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is a duplicate of 1818910-2016-21158 and that all subsequent additional information will be reported under 1818910-2023-15738.

Brand Name
SUMMIT POR TAPER SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17441500
Report Number1818910-2023-15738
Device Sequence Number2711675
Product Code LPH
UDI-Device Identifier10603295060079
UDI-Public10603295060079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number157011120
Device Lot NumberA5EBW1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2015
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale